Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jul 21, 2021, 4:13 PM MDT for Hot Springs County, Wyoming. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 4:13 PM MDT (22:13 UTC)
- Expired
- Jul 21, 2021, 5:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Riverton, WY
County Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281 WWUS85 KRIW 212213 SPSRIW Special Weather Statement National Weather Service Riverton WY 413 PM MDT Wed Jul 21 2021 WYZ005-007-212300- Owl Creek and Bridger Mountains-Southwest Big Horn Basin- 413 PM MDT Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOT SPRINGS COUNTY UNTIL 500 PM MDT... At 412 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Hamilton Dome, or 12 miles west of Thermopolis, moving east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Thermopolis, Lucerne and Hot Springs State Park around 450 PM MDT. Other locations impacted by this storm include Hot Springs County Fairgrounds and Hot Springs County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4361 10859 4376 10854 4377 10811 4351 10819 TIME...MOT...LOC 2212Z 278DEG 19KT 4366 10846 $$ VandenBoogart
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 21, 1:21 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 21, 1:21 PM MDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Riverton WY 121 PM MDT Wed Jul 21 2021 .SHORT TERM...This afternoon through Thursday night The Four Corners high has settled back southward to that area this morning. The ridge axis is orientated more northeast-southwest, as evidenced on satellite. Hot and mainly dry conditions will continue today, with only localized areas of wind gusts up to 25 mph. Any convection this afternoon will be develop over the northern mountains and far southern portions. Lightning and locally heavy rain will continue to be the main threats from these storms, as precipitable water values remain 150 to 175% of normal. A broad upper low is slowly moving over British Columbia this morning. The Northern Rockies will be squeezed between this feature and the Four Corners high. A shortwave within the flow will move over this area, providing the lift for thunderstorms. Our portion of the forecast area will be on the extreme southern end of this shortwave, but coupled with the ample heat and moisture, this will be enough to aid initiating convection this afternoon. The upper low will make its way eastward tonight, gradually filling as it makes its way toward Saskatchewan through the night Thursday. This will pull another shortwave over the Cowboy State Thursday. Shower and thunderstorm chances will be more widespread, with the focus of activity will be over the west and north. Chances for showers over the far west will increase after sunrise Thursday morning. Lightning and locally heavy rain will continue to be the main threats from this convection. Otherwise, conditions will remain hot with light winds. .LONG TERM...(Friday through Wednesday) Issued at 120 PM MDT Wed Jul 21 2021 Models continue to keep a dominate ridge over the area to start the period but as a mid-level shortwave moves north of the CWA the overall ridge begins to flatten out to become more zonal flow to start the weekend. The main jet will continue to be north of the area keeping any forcing out of the CWA. This will keep red flag conversation to a minimum but doesn't diminish the elevated fire weather concerns. Weak to stagnant flow lingers through the weekend but due to the lack of moisture, the afternoon thunderstorms we've been seeing will be unlikely this weekend. However, we will see a resurgence in moisture as we begin the work week as a ridge begins to build late Sunday into Monday. This will bring convection potential back to the region. With very little to discuss in the overall lack of pattern change, we'll continue to see high temperatures in the low to mid-90s; as well as, the return of afternoon storms early next week. && .AVIATION...For the 18Z TAFS through 18Z Thursday Issued at 1035 AM MDT Wed Jul 21 2021 VFR conditions will prevail through the TAF period as high pressure continues to sit over the area. Wind will be light and variable with gusts generally under 20 knots. It will also stay mostly dry through the period with the exception of KJAC where VCSH is possible toward the end of the period. Brief MVFR and mountaintop obscuration will be possible with any convection that develops. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Hot and mainly dry conditions will occur this afternoon, while winds remain light. Isolated showers and thunderstorms will be mainly confined to the northern mountains and Wind River Mountains. Lightning and locally heavy rain will be the main threats from this activity. RH recovery will generally be good to excellent tonight. Expect similar conditions Thursday, with better chances for showers and storms across the west and north. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LaVoie LONG TERM...Vorst AVIATION...Vorst FIRE WEATHER...LaVoie
Hazardous weather outlook, Jul 21, 9:43 AM MDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 943 AM MDT Wed Jul 21 2021 WYZ001>020-022>030-221545- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 943 AM MDT Wed Jul 21 2021 ...Small Stream Flood Advisory through this afternoon for Dubois... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Isolated thunderstorms will occur over the region this afternoon into the evening. The northern Wyoming mountains will have a little better coverage of showers and storms. Lightning and strong wind gusts will be the main hazards with storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday...Isolated to scattered afternoon and evening thunderstorms. Friday through Tuesday...Isolated afternoon and evening thunderstorms each day. High temperatures will remain very warm to hot each day, but extreme heat is not expected through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 21, 4:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Riverton WY 413 PM MDT Wed Jul 21 2021 WYZ005-007-212300- Owl Creek and Bridger Mountains-Southwest Big Horn Basin- 413 PM MDT Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOT SPRINGS COUNTY UNTIL 500 PM MDT... At 412 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Hamilton Dome, or 12 miles west of Thermopolis, moving east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Thermopolis, Lucerne and Hot Springs State Park around 450 PM MDT. Other locations impacted by this storm include Hot Springs County Fairgrounds and Hot Springs County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4361 10859 4376 10854 4377 10811 4351 10819 TIME...MOT...LOC 2212Z 278DEG 19KT 4366 10846 VandenBoogart
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:10 AM MDT | Areal Flood Advisory | RIW | Fremont | 6 hr |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.